MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 02/26/2024
Type of Reportable Event Death
Event or Problem Description
User facility reported that the patient was in the cardiac cath lab for an out patient left heart cath procedure.Femoral access obtained by provider with 5fr sheath without complications.Left main selectively engaged.A test injection of approximately 2ml - 3ml of contrast was completed, and during this test injection, there was a sluggish flow in both the left anterior descending artery (lad) and circumflex arteries.The patient started experiencing chest pain immediately after the first injection, st elevation, bradycardia/asystole, and hypotension.Code blue was called.The patient expired after much efforts to resuscitate.Unknown cause for deterioration in patient's condition.Note: the person reporting the complaint stated that there were no air column detected message displayed by the cvi injection system and no air embolus reported.
 
Additional Manufacturer Narrative
D4: acist single-use manifold kit, model bt2000, lot 29823n; acist angiotouch hand controller kit, model at-p65, lot 32023f.H3: the acist angiographic injection system, model cvi, system serial number (b)(6), was received for evaluation on march 7, 2024.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for use of the device.Per the acist cvi user's manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed to replace the vigilance and care required of the operator in visually inspecting for air and clearing air from the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.The cine-angiograms taken during the event will not be returned to acist.The consumable kits used during the event were discarded by the user facility, but the lot numbers were provided.The device history records of the consumables used during the event will be provided in a follow-up report.
 
Additional Manufacturer Narrative
A dhr review was conducted for the acist single-use manifold kit, model bt2000, lot 29823n; and acist angiotouch hand controller kit, model at-p65, lot 32023f.There were no quality issues or deviations during the manufacturing of these lots.This report is closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden prairie, MN 55344
9529959300
MDR Report Key18991729
Report Number2134243-2024-00005
Device Sequence Number3089183
Product Code DXT
UDI-Device Identifier40841716101876
UDI-Public(01)40841716101876(11)230830
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2024
Supplement Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ISOVUE 300 61%.
Outcome Attributed to Adverse Event Death;
Patient Age65 YR
Patient SexFemale
Patient Weight65 KG